Hot answers tagged

8

Please Note: This is not a diagnosis, it is being provided to help you and a health care professional understand possible causes of your condition. You must see a local professional for an evaluation and orthopedic testing. Runners Knee is also known as "Patellofemoral Pain Syndrome (PFPS)" which essential describes the symptoms not the cause of the ...


6

From the picture and the symptoms you mentioned, especially the itchiness, it seems that you are right about it being that being eczema. Also, eczema is common behind the knees. From that picture though, it does not seem like that eczema is very bad. There are a lot of worse cases. Though there is still some dispute in the medical world, one study1 says that ...


5

Removing veins impairs blood flow to that area, but since the varicose veins aren't really getting blood efficiently to their locality anyway, I wouldn't call the lack of perfusion from removing them a drawback, per se. Some complications can arise following surgery to remove varicose veins. Some of them are pretty innocuous, like skin discoloration, but ...


2

The video linked in the first comment to my question doesn't say what is cut to make the portals, but it does mention the existence of the knee "capsule" (cartilage, I believe). I finally googled "portals through knee capsule" and the top result (Arthroscopic approach to the posterior compartment of the …) says, "The entry point skin ...


2

In addition to the above answer that provides guidance on some things to take into consideration when discussing this with your doctor/therapist, I will recommend how to approach seeking the right provider. First, you've seen "GPs, Physiotherapists and Physical therapists" - but have you seen an orthopedic surgeon or non-surgical orthopedic physician? This ...


2

Graham Chiu put it very well: "Where would you get a ligament from that isn't going to make you worse off?" We rely on our ligaments for the structural stability of our skeleton. This supersedes the integrity of our muscular attachments, although there are a few exceptions. Since they're attached to muscles, tendons are going to be more superficial (easier ...


2

Your anxiety is natural, especially if this is your first surgery. However, statistics are clear: Anaesthesia is safe. In fact, it is safer than driving a car. You should discuss your nervousness with your family physician or an anaesthetist who can reassure you and clear all your doubts. Health StackExchange is not a bad replacement too, so let me give ...


1

Baker's cyst typically appears as a single or multiple lump with clearly defined borders, covered by normal skin without discoloration (Google photos of Baker's cysts). Varicose veins behind the knee appear as a net of knotted bluish threads (Photo). Superficial thrombophlebitis can appear as a vague red discoloration without swelling on the lower leg ...


1

Though most people do get surgery to reconstruct their torn ACL, it is possible to regain full ability of your knee without surgery. Just through rehabilitation, you can totally recover from a torn ACL. In a clinical trial done in 2010,1 two different treatment strategies were given to 121 young, active adults (ages 18-35) who suffered acute ACL injuries. ...


1

As shown in this study, the results of surgery are no better than the results of sham surgery. Such studies had been done previously with the same result, but these earlier studies included typical patients, a significant fraction of such patients suffer from degenerative disease like osteoarthritis. Then if surgery is found to not work, you don't know if ...


1

It looks they are relevant according to these two researches: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4538725/ Results: Both soccer players and controls had genu varum. However, the incidence of genu varum was higher in the soccer players (P = 0.0001) and it was more prevalent in the 16-18 year age group (P = 0.0001). The results revealed ...


1

I have had this behind only one knee since shortly after I had 4x CABG at the age of 48. The doctor said is could be caused from a reaction to the cardiac meds I take. I take 25mg Metoprolol, 25mg, of Losartan Potassium, and 40mg of Simvastatin. The doctor, though not a dermatologist said that is the likely cause. I can't really stop taking the drugs to see ...


Only top voted, non community-wiki answers of a minimum length are eligible